×

Moduli for principal bundles over algebraic curves. I. (English) Zbl 0901.14007

This paper together with part II [ibid. 106, No. 4, 421-449 (1996)] forms the thesis of the author, who died in 1993. The results of this thesis have been used by many mathematicians, but they are published for the first time in these two papers.
Let \(G\) be a connected reductive algebraic group over \(\mathbb{C}\), and \(X\) a projective nonsingular irreducible complex curve. The subject of the thesis is the construction of the moduli spaces of semistable principal \(G\)-bundles over \(X\). In particular, for \(G= \text{GL}(n)\), we get the well-known moduli spaces of semistable vector bundles on \(X\), constructed by D. Mumford, M. S. Narasimhan and C. S. Seshadri [cf. M. S. Narasimhan and C. S. Seshadri, Ann. Math., II. Ser. 82, 540-567 (1965; Zbl 0171.04803); C. S. Seshadri, Ann. Math., II. Ser. 85, 303-336 (1967; Zbl 0173.23001)]. The author introduced the notion of stable principal \(G\)-bundle and constructed moduli spaces of such bundles as analytic varieties [A. Ramanathan, Math. Ann. 213, 129-152 (1975; Zbl 0284.32019)]. In this thesis the moduli spaces are constructed as algebraic varieties using the geometric invariant theory of Mumford. The more general notion of semistable principal \(G\)-bundles is used to obtain projective coarse moduli spaces.
In the first paper some general results on principal \(G\)-bundles are given. The notion of semistability for these bundles is introduced here. An equivalence relation on the set of principal \(G\)-bundles of a given topological type is defined and a kind of Jordan-Hölder theorem for semistable principal \(G\)-bundles is proved.
In the second paper the construction of the moduli spaces is done. It is reduced to a quotient space problem, and geometric invariant theory is used. A coarse projective moduli space is obtained for the set of semistable principal \(G\)-bundles of a given topological type, and it is proved that two principal \(G\)-bundles give the same point in this moduli space if and only if they are equivalent.

MSC:

14D20 Algebraic moduli problems, moduli of vector bundles
14H60 Vector bundles on curves and their moduli
14H55 Riemann surfaces; Weierstrass points; gap sequences
14H10 Families, moduli of curves (algebraic)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Artin M, Grothendieck Topologies. Notes on a seminar by M Artin (Spring 1962). Harvard University
[2] Borel, A., Linear Algebraic Groups (1969), New York: WA Benjamin Inc., New York · Zbl 0186.33201
[3] Borel, A.; Tits, J., Groupes Reductifs, Pub. Math. I. H. E. S., 27, 55-150 (1965) · Zbl 0145.17402
[4] Grothendieck A, Technique de descente et théorèmes d’existence en géométrie algébrique, I to VI (Bourbabi exposés No. 190, 195, 212, 221, 232 and 236). Also in: Fondements de la géométrie algébrique. Secrétariat Mathematique Paris (1962). Cited as TDTE I,…, VI
[5] Grothendieck, A., Techniques de construction on géométrie analytic IX: Quelques problèmes de modules (1962), Paris: Secrétariat Mathematique, Paris
[6] Grothendieck A and Dieudonné J, Elements de géométrie algébriques, II, III_1 and IV_2.Pub. Math. I.H.E.S. No. 8, 11 and 24. Cited EGA II
[7] Grothendieck Aet al Séminaire de géométrie algébrique, 1 and 3. Springer Verlag. Cited SGA 1
[8] Hochster, M.; Roberts, J. L., Rings of invariants of reductive groups acting on regular rings are Cohen-Macaulay, Adv. Math., 13, 115-175 (1974) · Zbl 0289.14010
[9] Kodaira, K., A theorem of completeness of characteristic systems for analytic families of compact submanifolds of complex manifolds, Ann. Math., 75, 146-162 (1962) · Zbl 0112.38404
[10] Mumford, D., Geometric invariant theory (1965), Berlin-Heidelberg-New York: Springer, Berlin-Heidelberg-New York · Zbl 0147.39304
[11] Mumford, D., Lectures on curves on an algebraic surface (1966), Princeton, New Jersey: Princeton University Press, Princeton, New Jersey · Zbl 0187.42701
[12] Mumford, D.; Suominen, K.; Oort, F., Introduction to the theory of Moduli, Algebraic geometry, Oslo 1970, 171-222 (1972), Groningen, The Netherlands: Wolters-Noordhoff Publishing, Groningen, The Netherlands
[13] Narasimhan, M. S.; Seshadri, C. S., Stable and unitary vector bundles on a compact Riemann surface, Ann. Math., 82, 540-567 (1965) · Zbl 0171.04803
[14] Ramanathan, A., Stable principal bundles on a, compact Riemann surface, Math. Ann., 213, 129-152 (1975) · Zbl 0284.32019
[15] Raynaud M, Families de fibrés vectoriels sur une surface de Riemánn (D’aprés C S Seshadri, M S Narasimhan et D Mumford). Séminaire Bourbaki, Exposé 316 (1966)
[16] Richardson, R., Compact real forms of a complex semi-simple Lie algebra, J. Differ. Geo., 2, 4, 411-419 (1968) · Zbl 0298.17002
[17] Serre J P, Espaces fibrés algébriques. in:Anneaux de Chow et Applications (1958) Séminaire Chevalley
[18] Serre, J. P., Lie algebras and Lie groups (1965), New York, Amsterdam: W A Benjamin Inc., New York, Amsterdam · Zbl 0132.27803
[19] Seshadri, C. S., Space of unitary vector bundles on a compact Riemann surface, Ann. Math., 85, 303-336 (1967) · Zbl 0173.23001
[20] Seshadri C S, Mumford’s conjecture forGL(2) and applications, in: Proceedings of the Bombay Colloquium on Algebraic geometry (1968) 347-371
[21] Seshadri, C. S., Moduli of π-vector bundles on an algebraic curve, Questions on algebraic varieties, C.I.M.E. Varenna 1969, 141-260 (1970), Roma: Edizioni Gremonese, Roma · Zbl 0209.24503
[22] Seshadri, C. S., Quotient spaces modulo reductive algebraic groups, Ann. Math., 95, 511-556 (1972) · Zbl 0241.14024
[23] Steinberg, R., Regular elements of semisimple algebraic groups, Pub. Math. I.H.E.S., 25, 49-80 (1965) · Zbl 0136.30002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.